Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

Have constipation and irregular bowel symptoms. Feel acidic and burning sensation. Suggested PAN D capsules. Suggestions?

User rating for this question
Very Good
Answered by

Practicing since : 1962
Answered : 693 Questions
I live in India and I am facing irritating stomach problems related to acidity and gastric for last 2 months. I could drink(ocassionally 1/2 peg),smoke(1/2 max),have tea,coffee,fast foods but now i can do nothing recently. i feel acid built up probably and a burning sensation starting from my chest to lower right region and feel bloating,extreme gas in belly region. My doctor suggested taking PAN D capsules one in early morning for two weeks. Is that good? Also is it necessary to continue with this medicine through out my life.. or i should have some other low dosage medicine? i work in MNC and has problems in having a proper meal throughout the course of the day. Before leaving for office i eat rice and I see that i feel well when i have rice but during office hours i eat rotis at lunch and cakes/muris/biscuits at evenings though most of the times i feel my stomach half-full. I can also see that i have a bit constipation problems and irregular bowel symptoms. I have done an upper abdomen USG and i will get the report within two days..Should i opt for homeopathy if i become better after taking these tablets for completely eradicating this problem?.Please help me out by suggesting all kinds of remedies.
Posted Wed, 3 Jul 2013 in Digestion and Bowels
Answered by Dr. Charles S Narasi 5 hours later

Thank you for contacting XXXXXXX

With your question and also for the attached report. Essentially the reports about your liver, kidneys,
gallbladder are all normal. The only thing they mention is the distension in the upper abdominal area due to retained gas.

You mention that you have had problem with constipation and irregular bowel habits. You are honest in mentioning that you do smoke and drink alcohol. Your eating habits are also not very
regular. All the things that you mention can certainly have an effect on the acid production in the stomach. Even though you are avoiding all these now, you may have caused some damage
to the lining of the stomach or even have a small ulcer in the lower part of the stomach and beginning of the small intestine called the duodenum.

I am glad that you are scheduled for an upper GI x-rays soon. This might show if there is any abnormality in the esophagus, stomach or duodenum. Sometimes, small ulcer can be missed on x-ray examination. But if there are questionable findings , then you would need a follow up endoscopy to get a direct look inside your stomach and the doctors might even take a sample tissue from the lining to determine if you have significant inflammation or a bacteria called "Helicobacter Pylori" which is
associated with duodenal ulcer. If you have this, you need treatment with a combination of antibiotics that your doctor would prescribe.

In the mean time, you should try to avoid excess caffeine, tobacco, alcohol, fatty and fried foods. Also avoid very spicy foods and tomato and citrus products. Whole milk and cheeses can also make the acid problem worse.

Try to stay on a bland diet. Rice and wheat are fine, Bananas (Ripe) , Pears, Papaya are O.K. Spinach, green beans also.

PAN-D contains a combination of Pantoprazole & Domperidone. One is for acid control and the other to promote contractions and stomach emptying. If this is helping you , you should continue till
you get further studies done. Domperidone is associated with some significant side effects and is not approved for use here in USA.

If an ulcer is found , usual length of treatment is 6-8 weeks. Hope this information helps you so that you can discuss with your doctor.

I wish you the very best.
Above answer was peer-reviewed by
Follow-up: Have constipation and irregular bowel symptoms. Feel acidic and burning sensation. Suggested PAN D capsules. Suggestions? 6 hours later
Thank you so much for your advice. I have some questions like the report i attached is my upper abdomen USG report and there 2 things are mentioned:-1. Gaseous distension in epigastrium 2. Left sided pleural thickening...i believe first one is my gastric problem but no ulcers are mentioned in the report.shall i need to go for endoscopy even if i become better after taking PAN-D tablets for 2 weeks? And pleural thickening is some abnormalities in lungs i know. Recently i have some dry coughs and very minor irritation in slight left chest area,so i thought i have heart problem but in my heart report everything is perfect. So can there really be problem with my left lung?shall i do a digital chest scan? And can there be any relation with my gastric and pleural problem? Pls help me sir.
Answered by Dr. Charles S Narasi 10 hours later
Hello, XXXXX,
Good to hear from you again. If you feel better with PAN-D , you
probably do not need to have endoscopy unless the symptoms
come back. Distension is gas trapped in the stomach or portion
of the large bowel that is under the left rib cage.
The pleural thickening that is mentioned may be the result of
an old infection or inflammation like pneumonia or pleurisy.
That is not related to the stomach problem. If you are having
persistent cough , chest discomfort, trouble breathing , then
you need to see a lung specialist.
I wish you the very best.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor